You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Minimax Confidence Sets for the Mean of a Multivariate Normal Distribution
Jiunn Tzon Hwang and George Casella
The Annals of Statistics
Vol. 10, No. 3 (Sep., 1982), pp. 868-881
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2240910
Page Count: 14
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
For the problem of estimating a p-variate normal mean, the existence of confidence procedures which dominate the usual one, a sphere centered at the observations, has long been known. However, no explicit procedure has yet been shown to dominate. For p ≥ 4, we prove that if the usual confidence sphere is recentered at the positive-part James Stein estimator, then the resulting confidence set has uniformly higher coverage probability, and hence is a minimax confidence set. Moreover, the increase in coverage probability can be quite substantial. Numerical evidence is presented to support this claim.
The Annals of Statistics © 1982 Institute of Mathematical Statistics